Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hep c A1
Apr 15, 2010

my brother is currently incarcerated and diagnosed with Hep C A1 plus cirrhosis of the liver stage 3 . They are not giving him any type of medicines whatsoever to fight his illness. They tell him he is too far gone to do anything. does this sound correct to you? They were giving him shots to the belly, also big white pills to take. he has no idea what they were. What medication should he be getting for this?

Response from Dr. McGovern

It sounds like he was getting treatment with pegylated interferon and ribavirin, which are white pills. It is possible that the medications did not achieve the desired effect.

If he is a stage 3 patient, he will still be a treatment candidate in the future when newer therapies will be available for the treatment of HCV infection. Over the next year or two I am hopeful for approval of other medications that will be used in combination with PEG interferon and ribavirin. Data just released this week show that the combination of telaprevir plus PEG plus ribavirin was successful in about 50% of patients who did not achieve a cure of HCV with a prior course of PEG/RBV.

Your brother should ask the doctor to explain to him if the treatment was stopped because of a lack of response so he can better understand the medical decisions that are being made.

If he is not immune to hepatitis A or B, he should request preventive vaccines.



Previous
What is appropriate dosage for Ribaviran?
Next
Tailor's pin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement